question-icon

How can cough with mucus in my chest, excessive fatigue, bloating in the upper stomach, nausea and lack of appetite be treated?

default
Posted on Fri, 27 Nov 2020
Question: I have had a cough with mucus in my chest for about a week and a half. Now I am experiencing a lot of fatigue, bloating in the upper stomach, nausea, and loss of appetite. Feeling very worn out. Could this be caused by swallowing so much mucus?
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
may be due to overall viral illness

Detailed Answer:

Hi,

No, it is not likely. Though swallowing excess mucus can sometimes cause upset stomach/nausea, it is not usually associated with systemic symptoms such as loss of appetite, fatigue.

It is possible that you may have a viral illness, this would cause both the symptoms involving the respiratory tract (mucus, cough) and the systemic symptoms as well.

Continued use of the mucinex, cough med and gasex is appropriate along with rest and fluids ( help to decrease mucus thickness so that it can be easily expelled).
You may want to add a decongestant/antihistamine combination as well even if there are NO nasal symptoms. Decongestants decrease post nasal of mucus so would reduce the mucus in your throat. eg benadryl d, allegra d, claritine d, zyrtec d

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
How can cough with mucus in my chest, excessive fatigue, bloating in the upper stomach, nausea and lack of appetite be treated?

Brief Answer: may be due to overall viral illness Detailed Answer: Hi, No, it is not likely. Though swallowing excess mucus can sometimes cause upset stomach/nausea, it is not usually associated with systemic symptoms such as loss of appetite, fatigue. It is possible that you may have a viral illness, this would cause both the symptoms involving the respiratory tract (mucus, cough) and the systemic symptoms as well. Continued use of the mucinex, cough med and gasex is appropriate along with rest and fluids ( help to decrease mucus thickness so that it can be easily expelled). You may want to add a decongestant/antihistamine combination as well even if there are NO nasal symptoms. Decongestants decrease post nasal of mucus so would reduce the mucus in your throat. eg benadryl d, allegra d, claritine d, zyrtec d I hope this helps, feel free to ask any other questions